A month or so ago I had this stomach bug that left me throwing up and feeling nauseous for days on end. When it didn't go away, I saw my doctor and she prescribed me with Prilosec for the decrease of stomach acid production so that any food I ate wouldn't bother me. It's worked wonders for me and I'm down to my last prescription, but every time I forget to take my dosage for one day, I feel nauseous for the next three to four days and end up taking Zofran for the nausea and feel better when I get back on my doses. I'm worried therefore, that when I get off the Prilosec, will my symptoms return and will I be throwing up and feeling sick again? Or is it just a withdrawal symptom that will go away in time?
I can relate. I was warned by someone who had the same symptoms as you're describing to get off of the acid reducers and the proton pump inhibitors, such as Prilosec, because it had destroyed the lining of her stomach and her small intestine. I myself was getting nausea while taking Prilosec. The nausea was unbearable for me, too. Naturally, as soon as I stopped taking Prilosec, the GERD really felt terrible. Then, another friend told me that the same thing had happened to her and she had discovered that the GERD was actually caused by food sensitivities. She had noticed a great improvement after taking Benadryl for her other allergies, so she did the necessary research on food sensitivities. I tried the Benadryl for the GERD, while at the same time went to discover what my own food sensitivities are and found that my friend was right about GERD being connected to food sensitivities and allergies. Now, I hardly have any bad episodes from the GERD and I no longer get the nausea associated with taking Prilosec. I wouldn't be surprised if food sensitivities and allergies are behind most cases of GERD.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.